MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMBINATION WRENCH 11MM/BLADE SCREW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMBINATION WRENCH 11MM/BLADE SCREW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03.037.031
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is a synthes employee.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on unknown date, during routine inspection it was observed that the combination wrench was broken.There was no known patient or hospital involvement.This report is for a combination wrench.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: dhr review for the following device was conducted at manufacturing site umkirch by site lead quality assurance part # 03.037.031-us, lot # l238093.Manufacturing date: 27 dec, 2016.A dhr review was performed for the finished device lot number and the production was according to the requirements and no non-conformance was identified.The material used was according to specification and within production there was no deviation detected.Visual inspection: the combination wrench 11mm/blade screw (p/n: 03.037.031, lot #: 83p9271) was returned and received at us customer quality (cq).Upon visual inspection, the wrench was observed to be broken at one of the tip.The broken components were not returned.No other issues were identified.Device failure/defect identified? yes.Dimensional inspection: measured dimensions: thickness of the wrench: (conforming).Measuring device: ca802.Document/specification review: the following documents were reviewed: wrench hexagonal 11/blade/screw: (current and manufactured) no design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion the complaint condition was confirmed for the returned devices.No definitive root cause could be determined based on the provided information.The unintended external forces might have contributed to the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COMBINATION WRENCH 11MM/BLADE SCREW
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12225633
Report Number2939274-2021-04272
Device Sequence Number5244540
Product Code LXH
UDI-Device Identifier10886982070470
UDI-Public(01)10886982070470
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.037.031
Device Catalogue Number03.037.031
Device Lot NumberL238093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date07/26/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1